Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 27, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 24, 2019, 7:02 PM MST for Pima County, Pinal County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 7:02 PM MST (02:02 UTC)
- Expired
- Jul 24, 2019, 7:45 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 71 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
676
WUUS55 KTWC 250202
SVRTWC
AZC019-021-250245-
/O.NEW.KTWC.SV.W.0027.190725T0202Z-190725T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
702 PM MST Wed Jul 24 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
Northeastern Pima County in southeastern Arizona...
Southeastern Pinal County in southeastern Arizona...
* Until 745 PM MST.
* At 701 PM MST, a severe thunderstorm was located 11 miles southeast
of San Manuel, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oracle, Mammoth, San Manuel, Campo Bonito, Biosphere 2 and
Redington.
This includes Route 77 between mile markers 101 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3255 11046 3238 11046 3236 11057 3258 11086
3276 11060
TIME...MOT...LOC 0201Z 133DEG 14KT 3247 11053
HAIL...1.00IN
WIND...60MPH
$$
Carpenter2 follow-up statements
479
WWUS55 KTWC 250224
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
724 PM MST Wed Jul 24 2019
AZC019-021-250245-
/O.CON.KTWC.SV.W.0027.000000T0000Z-190725T0245Z/
Pima-Pinal-
724 PM MST Wed Jul 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
FOR NORTHEASTERN PIMA AND SOUTHEASTERN PINAL COUNTIES...
At 723 PM MST, a severe thunderstorm was located near San Manuel, or
about 12 miles southeast of Oracle, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oracle, Mammoth, San Manuel, Campo Bonito and Biosphere 2.
This includes Route 77 between mile markers 101 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3254 11047 3248 11048 3242 11060 3258 11086
3276 11060
TIME...MOT...LOC 0223Z 133DEG 14KT 3253 11060
HAIL...0.75IN
WIND...60MPH
$$
Carpenter391
WWUS55 KTWC 250243
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
743 PM MST Wed Jul 24 2019
AZC019-021-250253-
/O.EXP.KTWC.SV.W.0027.000000T0000Z-190725T0245Z/
Pima-Pinal-
743 PM MST Wed Jul 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA AND
SOUTHEASTERN PINAL COUNTIES WILL EXPIRE AT 745 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3254 11047 3248 11048 3242 11060 3258 11086
3276 11060
TIME...MOT...LOC 0243Z 133DEG 14KT 3257 11066
$$
CarpenterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:30 PM MST, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 24, 2:30 PM MST, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 230 PM MST Wed Jul 24 2019 .SYNOPSIS...Isolated to scattered thunderstorms can be expected this evening followed by clearing tonight. A subtle shift in the weather pattern will result in limited thunderstorm activity the next few days. However, an upswing in thunderstorms will return early next week. High temperatures will also be trending upward through the weekend. && .DISCUSSION...A batch of scattered showers and thunderstorms continued to spread across parts of southeast California northward into southern Nevada and northwest Arizona. This activity was associated with an inverted upper level trough passing through the state today. On the backside or eastern fringes of this trough, showers and thunderstorms were struggling to develop across southeast Arizona. The main activity so for this afternoon was confined to Santa Cruz county where some locally heavy rainfall has been observed. After today, models showed the upper high over the Four Corners region shifting south over east-central Arizona by Thursday and becoming centered over central AZ by the weekend. Overall, this shift in the upper high's position over the state will result in hotter daytime highs and somewhat limited thunderstorm coverage the next few days. Medium range models showed the upper high building northward and becoming centered over the Four Corners region again early next week. This would result in an upswing in thunderstorm activity around Monday and Tuesday of next week. && .AVIATION...Valid through 26/00Z. Isolated to scattered -SHRA/-TSRA in the afternoon and evening mainly to the south of KTUS but also to its east. Thunderstorms will slowly dissipate after 25/06Z. KOLS will mainly be affected. Clouds SCT 10k-14k ft MSL and SCT-BKN 20k ft MSL. MVFR cigs possible in -SHRA/-TSRA. Sfc winds generally out of the E/SE at 8-12 kts with the exception of KTUS which will see southwest winds early this evening. Winds will become light and variable tonight. In the vicinity of thunderstorms, winds will be much stronger with gusts approaching 40 kts possible. Chances of thunderstorms and showers are much lower Thursday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to Scattered thunderstorms and showers will continue into the evening mainly to the south of Tucson and over the White Mountains. Isolated thunderstorms are also found to the west and east of Tucson. Slight downtick in activity Thursday with just isolated shower/ thunderstorm coverage expected. Friday into the weekend expect isolated to scattered thunderstorms from central Pima County eastward. Near thunderstorms winds will be gusty and erratic. Otherwise, 20-foot winds today will generally be from the east to southeast mainly under 15 mph. 20-foot winds Thursday into Sunday will be primarily terrain driven at less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 24, 4:34 PM MST, 2 hours 28 minutes before
Special Weather Statement National Weather Service Tucson AZ 434 PM MST Wed Jul 24 2019 AZZ504-514-250015- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 434 PM MST Wed Jul 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 515 PM MST... At 433 PM MST, Doppler radar was tracking a strong thunderstorm over Tucson International Airport, moving north at 10 mph. Half inch hail, wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Tucson, Marana, Davis-Monthan Air Force Base, Casas Adobes, Drexel Heights, Flowing Wells, South Tucson, Pascua Pueblo Yaqui Reservation, Tucson Estates, Saguaro National Park West, Catalina Foothills, Tucson International Airport, Valencia West, Summit and San Xavier Mission. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3212 11082 3206 11103 3228 11121 3238 11088 TIME...MOT...LOC 2333Z 160DEG 8KT 3216 11096 Carpenter
Local storm report, Jul 24, 6:40 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
640 PM MST WED JUL 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HEAVY RAIN 6 NE MARANA 32.47N 111.09W
07/24/2019 M0.80 INCH PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER MEASURED 0.8 RAIN FALLING IN
45 MINUTES. ALSO NOTED FLOODING ON TANGERINE
ROAD NEAR I-10 AS WELL AS BLOWING DUST AT 40
MPH.
0600 PM DUST STORM 1 NNW MARANA 32.43N 111.18W
07/24/2019 PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED VISIBILITY IN THE
AREA OF AVRA VALLEY DOWN TO 1/4 OF A MILE.
0600 PM TSTM WND DMG 2 NNW MARANA 32.44N 111.18W
07/24/2019 PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED MULTIPLE TREES DOWN
ON THE I-10 NORTH OF TANGERINE ROAD. DPS
WORKING TO REMOVE TREES FROM THE ROAD. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Jul 24, 6:52 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
652 PM MST WED JUL 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 NNW MARANA 32.44N 111.18W
07/24/2019 PIMA AZ TRAINED SPOTTER
TIME ESTIMATED FROM RADAR. TRAINED SPOTTER
REPORTS LARGE TREES AND POWER LINES DOWN
WEST OF I-10 AT MP 239.
&&
ECSpecial weather statement, Jul 24, 6:58 PM MST, 4 minutes before
Special Weather Statement
National Weather Service Tucson AZ
658 PM MST Wed Jul 24 2019
AZZ504-506-507-511-514-250245-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Southeast Pinal County including
Kearny/Mammoth/Oracle-Upper San Pedro River Valley including Sierra
Vista/Benson-Galiuro and Pinaleno Mountains including Mount
Graham-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
658 PM MST Wed Jul 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA...SOUTHWESTERN
GRAHAM AND SOUTHEASTERN PINAL COUNTIES UNTIL 745 PM MST...
At 658 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles southeast of San Manuel, moving northwest at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Oracle, Mammoth, Saddlebrooke, San Manuel, Campo Bonito, Biosphere 2
and Redington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3249 11033 3243 11040 3243 11046 3238 11046
3231 11054 3254 11090 3278 11060
TIME...MOT...LOC 0158Z 133DEG 14KT 3245 11051
CarpenterLocal storm report, Jul 24, 6:59 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
659 PM MST WED JUL 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 NW MARANA 32.48N 111.23W
07/24/2019 PIMA AZ PUBLIC
PUBLIC REPORT VIA SOCIAL MEDIA SHOWS AN
OVERTURNED SEMI TRUCK, VIEWED FROM I-10
SOUTHBOUND. TIME ESTIMATED FROM RADAR.
&&
MPLocal storm report, Jul 24, 7:00 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
700 PM MST WED JUL 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 NW MARANA 32.48N 111.23W
07/24/2019 PIMA AZ PUBLIC
PUBLIC REPORT VIA SOCIAL MEDIA SHOWS AN
OVERTURNED SEMI TRUCK, VIEWED FROM I-10
SOUTHBOUND. TIME ESTIMATED FROM RADAR.
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 86 min |
| Jul 24, 5:52 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 38 min |
| Jul 24, 6:02 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 67 min |
| Jul 24, 6:58 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 25, 3:30 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Jul 25, 3:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 41 min |
| Jul 25, 3:54 PM MST | Special Weather Statement | TWC | 51 min | |
| Jul 25, 3:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Jul 25, 4:00 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 25, 4:04 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 25, 4:20 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Jul 25, 4:37 PM MST | Areal Flood Advisory | TWC | Pima | 73 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.